MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION LIFE SCOPE PT; BEDSIDE MONITOR

NIHON KOHDEN CORPORATION LIFE SCOPE PT; BEDSIDE MONITOR
Model Number BSM-1733
Medical Device Problem Codes No Device Output (1435); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that the nibp pump will not initiate when selecting the nibp function on their bsm-1733a bedside monitor (bsm).The issue was identified during a case.Fortunately, the patient was also being monitored with an invasive blood pressure line, allowing an alternative reading to be obtained.The issue was brought to the biomed's attention via a work order.No patient harm was reported.The biomed tested the unit as a standalone device and was able to duplicate the issue in his shop.He stated he cannot hear the typical click or pump activation when initiating nibp.He swapped out the cuff and hose, and the issue persisted.When asked about cuff type, he confirmed they are using welch allyn cuffs but emphasized the cuff is not the issue, as the same cuff worked properly on another unit.No patient harm was reported.
 
Additional Manufacturer Narrative
The customer reported that the nibp pump will not initiate when selecting the nibp function on their bsm-1733a bedside monitor (bsm).The issue was identified during a case.Fortunately, the patient was also being monitored with an invasive blood pressure line, allowing an alternative reading to be obtained.The issue was brought to the biomed's attention via a work order.No patient harm was reported.The biomed tested the unit as a standalone device and was able to duplicate the issue in his shop.He stated he cannot hear the typical click or pump activation when initiating nibp.He swapped out the cuff and hose, and the issue persisted.When asked about cuff type, he confirmed they are using welch allyn cuffs but emphasized the cuff is not the issue, as the same cuff worked properly on another unit.No patient harm was reported.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.Additional device information: d10 concomitant medical device bedside monitor model: cu-172r.Sn: (b)(6).
 
Event or Problem Description
 
Additional Manufacturer Narrative
The customer reported that the nibp pump will not initiate when selecting the nibp function on their bsm-1733a bedside monitor (bsm).The issue was identified during a case.Fortunately, the patient was also being monitored with an invasive blood pressure line, allowing an alternative reading to be obtained.The issue was brought to the biomed's attention via a work order.No patient harm was reported.The biomed tested the unit as a standalone device and was able to duplicate the issue in his shop.He stated he cannot hear the typical click or pump activation when initiating nibp.He swapped out the cuff and hose, and the issue persisted.When asked about cuff type, he confirmed they are using welch allyn cuffs but emphasized the cuff is not the issue, as the same cuff worked properly on another unit.No patient harm was reported.Investigation conclusion: no device was returned for this complaint.Therefore, this complaint could not be confirmed, and the root cause of the reported issue could not be determined.No further investigation will be performed.Additional device information: d10 concomitant medical device bedside monitor.Model: cu-172r.Sn: (b)(6).Additional information: b4 date of this report.G3 date received by manufacturer.G6 type of report.H2 if follow-up, what type? h6 event problem and evaluation codes.H11 additional manufacturer narrative.

Brand Name
LIFE SCOPE PT
Common Device Name
BEDSIDE MONITOR
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key23824092
Report Number8030229-2025-05959
Device Sequence Number9294959
Product Code MHX
UDI-Device Identifier04931921111833
UDI-Public(01)04931921111833
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K220976
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 03/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBSM-1733
Device Catalogue NumberBSM-1733A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2025
Supplement Date Received by Manufacturer03/04/2026
Initial Report FDA Received Date12/16/2025
Supplement Report FDA Received Date03/05/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/01/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CU-172R SN (B)(6); CU-172R SN (B)(6)
Patient SexUnknown